Mississippi, 2009Tornado and Hail in Mississippi, May 10, 2009
May 10, 2009 · NWS JAN · 27 events in 14 counties and zones
During the afternoon and evening of the 10th, a small outbreak of severe storms occurred across the ArkLaMiss region. There were a number of reports of hail, wind damage, and a few tornadoes across the region.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 1
- Injuries
- 3
- Property damage
- $398,000
- Crop damage
- None recorded
- Events
- 27
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
During the afternoon and evening of the 10th, a small outbreak of severe storms occurred across the ArkLaMiss region. There were a number of reports of hail, wind damage, and a few tornadoes across the region. One of the strongest storms moved across Sharkey county. This storm produced an EF1 tornado in the Delta National Forest. Another strong storm produced three injuries in Rankin County, when broken and flying glass from a vehicle injured 3 people. Winds were estimated at 70 mph.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before the first event at May 10, 3:10 PM CST, 52 minutes earlier.
Area forecast discussion, May 10, 3:10 PM CST, 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
410 PM CDT SUN MAY 10 2009
.DISCUSSION...SHORT TERM(TONIGHT THROUGH MONDAY NIGHT) THE STALLED
FRONTAL BOUNDARY VERY NEAR THE I-20 CORRIDOR WITH SOUPY AIR MASS TO
THE SOUTH PUSHING 2500J/KG MLCAPES AND NEAR 70F DEWPOINTS. CURRENT
SVR TSRA WW286 GOES UNTIL 8 PM AND CELLS CONTINUE TO FIRE AND
INCREASE OVER NERN LA HEADING ACROSS THE MS RIVER. THE WEAKER
OUTFLOW BOUNDARY ON VISIBLE SATELLITE STILL DISCERNABLE ALONG A PORT
GIBSON TO QUITMAN LINE. CUMULUS FIELD OVER FAR SRN MS HAS THINNED OUT
UNDER A DECENT MID LEVEL CAP THAT LOOKS LIKE IT WILL HOLD UP FOR THIS
EVENING. SO SHRA/TSRA SHOULD BE MOST NUMEROUS ACROSS NERN LA INTO
CENTRAL MS FOR THE NEXT SEVERAL WHERE POPS HAVE BEEN BOOSTED ABOVE
GUIDANCE.
BEST UPSTREAM SHORT WAVE CROSSING ARKLATEX REGION SHOULD MOVE E OF
OUR CWFA BY MORNING. WHILE A BROAD RAIN SHIELD SHOULD STILL CROSS NRN
MS TONIGHT...THE TRAINING OF HEAVY RAINFALL SHOULD OCCUR A LITTLE
FARTHER S WITH BEST DIFFERENTIAL UPPER DIVERGENCE CENTERED NEAR PORT
GIBSON AND EWD TONIGHT. AM GENERALLY CLOSE TO MAV GUIDANCE OF TEMPS
WITH LOWS FROM THE LOWER 60S NORTH TO THE UPPER 60S SOUTH.
ON MONDAY...SURFACE BOUNDARY BECOMES STATIONARY AGAIN CLOSER TO THE
HIGHWAY 84 CORRIDOR. MODELS SUPPORT BEST CHANCES OF CONVECTION NEAR
THE BOUNDARY WITH SOME ISENTROPIC LIFT NORTH OF THE FRONT ALSO
KEEPING POPS UP. EXPECT THE STRONGER STORMS AND ISOLATED STRONG TO
SEVERE TO AFFECT THE SOUTH HALF OF THE REGION. YET ANOTHER DECENT
LOOKING TROUGH AXIS SWINGS THROUGH THE CWFA BY AFTERNOON. HEAVY
RAINS COULD STILL BE AN ISSUE FOR THIS PERIOD AS STORMS MAY TRAIN
FROM WEST TO EAST OVER THE SAME AREAS WHERE RAINFALL WOULD BE MORE
BENEFICIAL THAN PROBLEMATIC. MAV GUIDANCE APPEARS REASONABLE WITH
ANOTHER GRADIENT OF AT LEAST 15F IN HIGH TEMPS FROM NW TO SE.
BY MONDAY NIGHT...A MID LEVEL SHORTWAVE RIDGE BUILDS IN BEHIND THE
DEPARTING TROUGH AXIS DURING THE EVENING AND MAY SERVE TO QUIET DOWN
THE CONVECTIVE ACTION A BIT OVERNIGHT. BEST LOW LEVEL MOISTURE
CONVERGENCE CLOSER TO THE COAST AS WELL SO WILL KEEP POPS AT OR BELOW
40 PERCENT FOR THE EVENING AND EVEN LOWER AFTER MIDNIGHT FOR A CHANGE.
TEMPS ACTUALLY DIP BELOW 60F ACROSS THE NRN PORTIONS FOR SEVERAL
HOURS ASSOCIATED WITH A 1024MB SURFACE HIGH DROPPING INTO THE OH
VALLEY. THIS COULD BE THE LAST TIME WE SEE THIS COOL OF AIR UNLESS
THE 12Z ECMWF CAN PAN OUT WITH A BOMBING UPPER LOW NEXT WEEK./40/
LONGER TERM(TUESDAY THROUGH SUNDAY)...NEAR ZONAL FLOW WILL CONTINUE
THIS WEEK WITH A RETURN TO MOSTLY DIURNAL RAIN CHANCES...BUT A
PATTERN CHANGE LOOKS MORE LIKELY BY NEXT WEEKEND. BOTH MODELS HAVE A
SURFACE HIGH CENTERED OVER THE OHIO VALLEY BY TUESDAY MORNING WITH
DRIER MID 50 SURFACE DEW POINTS OVER OUR NORTHERN ZONES. THIS HIGH
WILL SHIFT EAST TUESDAY AND RETURN FLOW WILL HELP SEND THE STALLED
BOUNDARY BACK NORTH AS A WEAK WARM FRONT. ONCE THIS BOUNDARY SHIFTS
NORTH OF OUR CWFA BY TUESDAY EVENING...VERY LITTLE CHANGE IN THE MID
60 DEW POINTS AND GREATER THAN ONE INCH PW AIRMASS IS SEEN THROUGH
NEXT WEEKEND. THE WARM FRONT WILL MOVE OVER THE NORTHERN HALF OF OUR
AREA DURING THE HEAT OF THE DAY TUESDAY. THIS WILL SHIFT THE FOCUS
FOR GREATEST POPS TO OVER OUR NORTH TUESDAY AFTERNOON. ALTHOUGH A FEW
STRONG STORMS CANNOT BE RULED OUT TUESDAY...IT APPEARS THE MAIN
THREAT FOR SEVERE WEATHER WILL REMAIN NORTHWEST OF OUR CWFA. A
NORTHERN STREAM SHORTWAVE WILL TRACK EAST ACROSS THE NORTHERN TIER
STATES TUESDAY AND WEDNESDAY BEFORE LIFTING UP INTO CANADA. THE
ASSOCIATED SURFACE LOW WILL DROP A COLD FRONT TOWARD OUR REGION LATE
WEDNESDAY BUT THIS FRONT IS EXPECTED TO STALL WELL NORTH OF OUR CWFA
WEDNESDAY NIGHT. WITH WARMER THAN NORMAL TEMPERATURES EXPECTED EACH
AFTERNOON FROM WEDNESDAY ON...GENERALLY IN THE MID TO UPPER
80S...ISOLATED TO SCATTERED MAINLY AFTERNOON TO EARLY EVENING SHOWERS
AND THUNDERSTORMS ARE EXPECTED. BOTH THE GFS AND ECMWF START TO SHOW
A MORE AMPLIFIED WEATHER PATTERN BY SATURDAY WITH TROUGHING OVER THE
WEST AND RIDGING IN THE EAST. THE PATTERN LOOKS TO REMAIN PROGRESSIVE
THOUGH WITH THE TROUGH IN THE WEST MOVING OVER OUR REGION BY MONDAY.
THIS MAY BRING SOME COOLER WEATHER FOR THE START OF NEXT WEEK. /22/
&&
.AVIATION...VFR CONDITIONS IN MAINLY SCATTERED TO BROKEN CUMULUS
CLOUDS AROUND 3000 TO 4000FT PREVAIL ACROSS THE MAJORITY AREA THIS
AFTERNOON. SHOWERS AND THUNDERSTORM WILL CONTINUE TO BE ON THE
INCREASE THIS AFTERNOON AND THESE SHOWERS WILL BRING TEMPO MVFR/IFR
CONDITIONS OVER MOST SITES THIS AFTERNOON AND EVENING. THE HIGHEST
PROBABILITY FOR THUNDERSTORMS WILL BE AT JAN AND MEI...BUT ISOLATED
STORMS ARE POSSIBLE FOR GWO/GLH AND GTR ALSO. FOG/STRATUS IS ONCE
AGAIN POSSIBLE EARLY ON SATURDAY AND THIS WILL BRING IFR/LIFR
CONDITIONS TO MUCH OF THE AREA./15/
&&
.PRELIMINARY POINT TEMPS/POPS...
JACKSON 66 78 61 82 / 59 60 33 50
MERIDIAN 65 78 60 80 / 62 60 28 51
VICKSBURG 66 77 63 84 / 59 60 35 35
HATTIESBURG 68 84 66 84 / 29 54 31 40
NATCHEZ 67 80 64 84 / 35 43 39 28
GREENVILLE 63 69 59 81 / 81 72 30 52
GREENWOOD 62 71 58 81 / 82 65 28 53
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&
Hazardous weather outlook, May 10, 1:48 PM CST, 2 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
248 PM CDT SUN MAY 10 2009
ARZ074-075-MSZ018-019-025>039-112000-
ASHLEY-CHICOT-BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-CARROLL-
MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-WASHINGTON-
HUMPHREYS-HOLMES-ATTALA-WINSTON-NOXUBEE-
248 PM CDT SUN MAY 10 2009
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ARKANSAS...AND PORTIONS OF NORTH CENTRAL MISSISSIPPI.
.DAY ONE...TONIGHT AND MONDAY
ISOLATED STRONG THUNDERSTORMS WILL BE POSSIBLE FOR LOCATIONS ALONG
AND NORTH OF A CROSSETT ARKANSAS...TO LEXINGTON AND MACON MISSISSIPPI
LINE THIS AFTERNOON INTO THIS EVENING. THE PRIMARY RISK WILL BE WIND
GUSTS OF 40 MPH AND SMALL HAIL.
.DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SATURDAY
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER WILL BE LOW.
.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...IS NOT EXPECTED THROUGH NEXT SATURDAY.
LAZ007>009-015-016-023-025-MSZ040>058-112000-
MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-MADISON LA-
FRANKLIN LA-TENSAS-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-
NESHOBA-KEMPER-WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-
CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER-CLARKE-
248 PM CDT SUN MAY 10 2009
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
LOUISIANA...AND CENTRAL MISSISSIPPI.
.DAY ONE...TONIGHT AND MONDAY
ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE FOR LOCATIONS ALONG
AND NORTH OF THE INTERSTATE TWENTY CORRIDOR THIS AFTERNOON AND THIS
EVENING. THE PRIMARY RISK WILL BE DAMAGING WIND GUSTS UP TO 60 MPH
AND LARGE HAIL UP TO THE SIZE OF GOLF BALLS. THE COMBINATION OF
OUTFLOW BOUNDARIES AND A STATIONARY FRONTAL BOUNDARY WITH DAYTIME
HEATING IS EXPECTED TO GENERATE THUNDERSTORMS IN AN UNSTABLE
ENVIRONMENT TODAY. PERIODS OF HEAVY RAINFALL OF UP TO 2 INCHES WILL
ALSO BE POSSIBLE ESPECIALLY IF STORMS TRAIN OVER THE SAME LOCATIONS.
.DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SATURDAY
STRONG TO SEVERE STORMS WILL BE POSSIBLE ACROSS THESE AREAS AGAIN
MONDAY AFTERNOON AND EVENING AS THE STALLED FRONTAL BOUNDARY JUST
SOUTH OF THE INTERSTATE TWENTY CORRIDOR AND DAYTIME HEATING COMBINE
FOR THUNDERSTORM DEVELOPMENT. THIS FRONT SHOULD RETURN NORTHWARD ON
TUESDAY WITH ADDITIONAL STORMS CROSSING THE REGION HOWEVER...THE
PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW AT THIS TIME
FROM TUESDAY THROUGH SATURDAY.
.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...MAY BE NEEDED MONDAY AND MONDAY NIGHT.
OTHERWISE...ACTIVATION IS NOT EXPECTED THROUGH NEXT SATURDAY.
LAZ024-026-MSZ059>066-072>074-112000-
CATAHOULA-CONCORDIA-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE-
JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST-
248 PM CDT SUN MAY 10 2009
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
LOUISIANA...AND SOUTH MISSISSIPPI.
.DAY ONE...TONIGHT AND MONDAY
ISOLATED STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS
AFTERNOON AND EVENING ACROSS THE OUTLOOK AREA AS A STALLED FRONTAL
BOUNDARY JUST SOUTH OF THE INTERSTATE TWENTY CORRIDOR AND DAYTIME
HEATING COMBINE FOR THUNDERSTORM DEVELOPMENT. DAMAGING WINDS AND
HAIL WILL BE THE PRIMARY CONCERNS...ALTHOUGH PERIODS OF HEAVY
RAINFALL OF UP TO 2 INCHES WILL ALSO BE POSSIBLE ESPECIALLY IF
STORMS TRAIN OVER THE SAME LOCATIONS.
.DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SATURDAY
STRONG TO SEVERE STORMS WILL BE POSSIBLE ACROSS THE OUTLOOK AREA
AGAIN MONDAY AFTERNOON AND EVENING AS THE STALLED FRONTAL BOUNDARY
JUST SOUTH OF THE INTERSTATE TWENTY CORRIDOR AND DAYTIME HEATING
COMBINE FOR THUNDERSTORM DEVELOPMENT. THIS FRONT SHOULD RETURN
NORTHWARD ON TUESDAY WITH ADDITIONAL STORMS CROSSING THE REGION
HOWEVER...THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW AT
THIS TIME FROM TUESDAY THROUGH SATURDAY.
.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...MAY BE NEEDED MONDAY AFTERNOON. OTHERWISE...ACTIVATION
IS NOT EXPECTED THROUGH NEXT SATURDAY.
FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.
15
In the hours before
Special weather statement, May 10, 1:30 PM CST, 2 hours 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
230 PM CDT SUN MAY 10 2009
LAZ007-102000-
MOREHOUSE LA-
230 PM CDT SUN MAY 10 2009
A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 8 MILES WEST OF BASTROP AT 230 PM
CDT...MOVING EAST AT 20 MPH.
THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE AT ANY TIME.
PEOPLE IN CENTRAL MOREHOUSE PARISH SHOULD MONITOR THIS STORM CLOSELY.
CME
Local storm report, May 10, 1:53 PM CST, 2 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
253 PM CDT SUN MAY 10 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0525 PM HAIL 2 N EUDORA 33.15N 91.26W
05/09/2009 E0.75 INCH CHICOT AR EMERGENCY MNGR
0528 PM TSTM WND DMG 2 N EUDORA 33.15N 91.26W
05/09/2009 CHICOT AR EMERGENCY MNGR
A COUPLE TREES WERE BLOWN DOWN JUST N OF EUDORA.
&&
CMELocal storm report, May 10, 2:19 PM CST, 1 hour 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
319 PM CDT SUN MAY 10 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0250 PM HAIL 1 N TRANSYLVANIA 32.69N 91.18W
05/10/2009 E1.00 INCH EAST CARROLL LA EMERGENCY MNGR
&&
CMELocal storm report, May 10, 2:34 PM CST, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
334 PM CDT SUN MAY 10 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0229 PM HAIL 8 NW TRANSYLVANIA 32.76N 91.28W
05/10/2009 E1.00 INCH EAST CARROLL LA EMERGENCY MNGR
QUARTER HAIL ALONG HWY 882 NEAR THE WEST CARROL/EAST
CARROL PARISH BORDERS.
&&
JCULINLocal storm report, May 10, 3:06 PM CST, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
406 PM CDT SUN MAY 10 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0403 PM HAIL CLAYTON 31.72N 91.54W
05/10/2009 E0.75 INCH CONCORDIA LA CO-OP OBSERVER
&&
19Local storm report, May 10, 3:31 PM CST, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
431 PM CDT SUN MAY 10 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0403 PM HAIL 4 NE FERRIDAY 31.68N 91.51W
05/10/2009 E1.00 INCH CONCORDIA LA PUBLIC
ALONG LAKE CONCORDIA.
&&
CMEEvent by event
20 thunderstorm wind, 5 hail, 1 tornado, 1 lightning. Local standard time, as filed.
Thunderstorm Wind, Issaquena
- When
- May 10, 4:02 PM CST to 4:10 PM CST
- Where
- Issaquena County, 1.91 mi N of Shipland to 9 mi S of Mayersville
- Measured
- 65 kt (75 mph) estimated gust
- Property damage
- $20,000
- Reported by
- Post Office
- Coordinates
- 32.807, -91.117
Several trees and some power lines were blown down along Highway 1. Some damage was sustained by a mobile home.
Hail, Issaquena
- When
- May 10, 4:08 PM CST
- Where
- Issaquena County, 2.46 mi SSW of Mayersville to 5.1 mi ESE of Mayersville
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 32.865, -91.080
Thunderstorm Wind, Issaquena
- When
- May 10, 4:09 PM CST
- Where
- Issaquena County, 2.11 mi SSE of Mayersville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $7,000
- Reported by
- Law Enforcement
- Coordinates
- 32.873, -91.053
A few trees and power lines were blown down south of Mayersville.
Tornado, Sharkey
- When
- May 10, 4:40 PM CST to 4:44 PM CST
- Where
- Sharkey County, 4.7 mi W of Spanish Fort to 2.2 mi W of Lucre
- Rating
- EF1
- Path length
- 2.63 mi
- Path width
- 50 yd
- Property damage
- $2,000
- Reported by
- NWS Storm Survey
- Coordinates
- 32.740, -90.810
A number of hardwood and softwood trees were snapped and uprooted in a narrow path. One large hardwood was snapped across Road 703. Maximum winds were around 95 mph.
Hail, Yazoo
- When
- May 10, 4:53 PM CST to 5:13 PM CST
- Where
- Yazoo County, 5.27 mi NNW of Eldorado to 1.56 mi N of Phoenix
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 32.652, -90.681
Thunderstorm Wind, Warren
- When
- May 10, 5:10 PM CST
- Where
- Warren County, 1.13 mi SE of Beechwood
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 32.320, -90.814
A few trees were blown down off Highway 27.
Hail, Hinds
- When
- May 10, 5:33 PM CST to 5:47 PM CST
- Where
- Hinds County, 0.98 mi NNW of Brownsville to 0.85 mi NE of Pocahontas
- Measured
- 0.75 in hail
- Reported by
- Emergency Manager
- Coordinates
- 32.462, -90.438
Thunderstorm Wind, Hinds
- When
- May 10, 5:34 PM CST to 5:42 PM CST
- Where
- Hinds County, 3.99 mi W of Pocahontas to 1.82 mi W of Cynthia
- Measured
- 65 kt (75 mph) estimated gust
- Property damage
- $50,000
- Reported by
- NWS Storm Survey
- Coordinates
- 32.472, -90.349
Numerous trees were blown down just south of Pocahontas. Some were down on Pinehaven Drive between Highway 49 and Kickapoo Road. Also a tree fell across Highway 49 near Pinehaven Drive.
Thunderstorm Wind, Hinds
- When
- May 10, 5:42 PM CST
- Where
- Hinds County, 0.9 mi SE of Raymond
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 32.260, -90.420
A tree fell down along Highway 467 just to the west of Raymond.
Thunderstorm Wind, Madison
- When
- May 10, 5:48 PM CST to 6:12 PM CST
- Where
- Madison County, 1.76 mi N of Rocky Hill to 0.5 mi SSW of Madison Campbell Arp
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Law Enforcement
- Coordinates
- 32.455, -90.226
A tree fell down along Cavalier road west of Madison. Another tree was blown down around the entrance ramp to the Natchez Trace at Highway 51 and Rice Road in Ridgeland. A second tree fell on the Natchez Trace just north of Old Canton Road.
Thunderstorm Wind, Hinds
- When
- May 10, 5:49 PM CST
- Where
- Hinds County, 0.58 mi W of West Jackson
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 32.320, -90.210
A tree was blown down on a house.
Thunderstorm Wind, Madison
- When
- May 10, 6:05 PM CST
- Where
- Madison County, 1.75 mi E of Gluckstadt
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $800
- Reported by
- Law Enforcement
- Coordinates
- 32.520, -90.050
A tree fell down along around Old Canton Road and Yandell Road.
Thunderstorm Wind, Rankin
- When
- May 10, 6:05 PM CST to 6:30 PM CST
- Where
- Rankin County, 1.17 mi E of Barnett Res West to 1.08 mi E of Fannin
- Measured
- 61 kt (70 mph) estimated gust
- Deaths
- 1 direct, 0 indirect
- Injuries
- 3 direct, 0 indirect
- Property damage
- $25,000
- Reported by
- NWS Storm Survey
- Coordinates
- 32.420, -90.010
A few fences were blown down and minor shingle damage to a few homes. One vehicle had all the windows blown out. The three people inside suffered minor injuries from the flying broken glass. Along Fannin Landing Circle several more trees and large limbs were also blown down. Other trees were blown down in the Buckingham neighborhood with 1 tree down on a car. Winds were estimated around 70 mph.
Thunderstorm Wind, Rankin
- When
- May 10, 6:07 PM CST to 6:34 PM CST
- Where
- Rankin County, 1.03 mi ENE of Value to 0.52 mi NE of Pelahatchie
- Measured
- 53 kt (61 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Emergency Manager
- Coordinates
- 32.285, -89.983
Several trees were blown down across central portions of Rankin County around Brandon to Pelahatchie. Trees fell down along Louis Wilson and East Sunset Roads. A tree was blown down in the 3200 block of Highway 80, and a tree fell on Mcdonald Lane in Brandon. Some trees were also down just northeast of Brandon.
Lightning, Rankin
- When
- May 10, 6:10 PM CST
- Where
- Rankin County, 0.58 mi W of Fannin
- Property damage
- $10,000
- Reported by
- Emergency Manager
- Coordinates
- 32.420, -89.960
A house was struck by lightning, which resulted in a fire with minor damage.
Thunderstorm Wind, Rankin
- When
- May 10, 6:26 PM CST to 6:40 PM CST
- Where
- Rankin County, 3.66 mi S of Pisgah to 0.9 mi NE of Leesburg
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $4,000
- Reported by
- Emergency Manager
- Coordinates
- 32.417, -89.867
Several trees, and a few large ones, were blown down around Leesburg. The tree damage was scattered in nature.
Thunderstorm Wind, Scott
- When
- May 10, 6:45 PM CST to 6:47 PM CST
- Where
- Scott County, 0.58 mi E of Groveton to 1.16 mi NNE of Morton
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 32.430, -89.710
Trees and power lines were blown down in the Branch Community on Line Prairie Road off Highway 481. Additional trees were blown just north of Morton along Highway 13.
Hail, Simpson
- When
- May 10, 7:08 PM CST to 7:12 PM CST
- Where
- Simpson County, 5.71 mi E of Shivers to 5.58 mi WNW of Jaynesville
- Measured
- 0.75 in hail
- Reported by
- Emergency Manager
- Coordinates
- 31.808, -89.903
Thunderstorm Wind, Scott
- When
- May 10, 7:15 PM CST to 7:18 PM CST
- Where
- Scott County, 3.75 mi E of Norris to 4.07 mi N of Sun
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $40,000
- Reported by
- NWS Storm Survey
- Coordinates
- 32.291, -89.367
Three to four homes were damaged. Each suffered minor roof damage with some tin or shingles pealed off along with a porch blown over. Several windows were blown out as well. All the limb and roof debris was blown to the east with the blown out windows on the northeast side. A few trees were also blown down with one on a truck. Max winds were estimated to be near 70 mph. Damage occurred on BT Road just off Mudline Road.
Thunderstorm Wind, Jefferson Davis
- When
- May 10, 7:17 PM CST to 7:26 PM CST
- Where
- Jefferson Davis County, 0.87 mi SE of Gwinville to 4.04 mi NE of Mt Carmel
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 31.740, -89.871
A few trees fell down in the White Sands Community, and a few more were down around Clem.
Thunderstorm Wind, Newton
- When
- May 10, 7:25 PM CST to 8:05 PM CST
- Where
- Newton County, 4 mi S of Hazel to 0.85 mi ENE of Chunky
- Measured
- 54 kt (62 mph) estimated gust
- Property damage
- $13,000
- Reported by
- Emergency Manager
- Coordinates
- 32.323, -89.312
A swath of damaging winds went through the southern portion of Newton County. A tree was blown down along Lawrence-Hazel Road in Lawrence. A large tree had blown down in Newton on Miley Street. A few trees were down along Highway 504 south of Newton. Power lines were also down in Newton. Around Chunky, a few shingles and a gutter were torn off a home, along with a few trees and many large limbs.
Thunderstorm Wind, Newton
- When
- May 10, 7:43 PM CST
- Where
- Newton County, Union
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Law Enforcement
- Coordinates
- 32.570, -89.120
Trees fell down on Highway 492 in Union.
Thunderstorm Wind, Newton
- When
- May 10, 8:16 PM CST
- Where
- Newton County, 1.5 mi SSE of Willoughby
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- County Official
- Coordinates
- 32.530, -89.060
A few trees were blown down along Highway 494.
Thunderstorm Wind, Clarke
- When
- May 10, 8:18 PM CST to 8:35 PM CST
- Where
- Clarke County, 0.32 mi ESE of Enterprise to 0.57 mi ENE of Ray
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Emergency Manager
- Coordinates
- 32.179, -88.815
Some trees fell down across Northern Clarke county from Enterprise to Highway 45 north.
Thunderstorm Wind, Lauderdale
- When
- May 10, 8:30 PM CST to 8:34 PM CST
- Where
- Lauderdale County, 2 mi W of Collinsville to 0.75 mi ESE of Collinsville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $4,000
- Reported by
- Broadcast Media
- Coordinates
- 32.500, -88.884
Trees down across Highway 494 just west of Collinsville. A few trees down across West Lauderdale Road.
Hail, Jones
- When
- May 10, 8:44 PM CST to 8:47 PM CST
- Where
- Jones County, 2.73 mi WNW of (Lul)hesler Fld Laur to 0.76 mi E of (Lul)hesler Fld Laur
- Measured
- 0.88 in hail
- Reported by
- Emergency Manager
- Coordinates
- 31.690, -89.210
Nickel sized hail was observed west of Laurel.
Thunderstorm Wind, Jones
- When
- May 10, 8:46 PM CST to 8:50 PM CST
- Where
- Jones County, 3.9 mi ESE of Laurel to 5 mi SE of Tuckers Crossing
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $200,000
- Reported by
- Emergency Manager
- Coordinates
- 31.683, -89.067
A swath of damaging winds pushed through portions of Jones county. Numerous large trees were blown down. Around the Tuckers Crossing Community, one home and a mobile home sustained major damage. Numerous trees and powers lines were blown down on Township Road southeast of Tuckers Crossing.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
- Lightning
- A lightning strike that killed, injured or caused damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Wind in Louisiana, May 10, 2009$701 million · 1.75 in hail · 13 events
- Flood in Arkansas, May 10, 20091 death · $15,000 · 1 event
- Hail and Damaging Winds in Georgia, May 10, 2009$863,000 · 1.75 in hail · 20 events
- Hail and Damaging Wind in Texas, May 10, 2009$88,000 · 1.75 in hail · 7 events
- Flash Flooding and Damaging Winds in Louisiana, May 10 to 11, 2009$43,000 · 54 kt wind · 15 events
- Hail and Damaging Winds in South Carolina, May 10, 2009$14,000 · 1.75 in hail · 12 events
- Hail and Damaging Winds in South Carolina, May 10, 2009$5,000 · 1 in hail · 16 events
- Hail in Oklahoma, May 10, 20091.75 in hail · 5 events
- Flood in Texas, May 10 to 15, 20091 event
- Strong Wind in Pennsylvania, May 10, 2009$1,000 · 1 event
- Heavy Rain in American Samoa, May 10 to 17, 20091 event
- Damaging Wind in Montana, May 10, 200950 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 174371, 176352, 174372, 174375, 176356, 174385, 174402, 174398, 174410, 174422, 174413, 174424, 174427, 174429, 174430, 174437, 174556, 176360, 174562, 174593, 174586, 174588, 174600, 174603, 174607, 174612, 174619.